Modelling pairwise dependence of maxima in space
Philippe Naveau, Armelle Guillou, Daniel Cooley, Jean Diebolt
Biometrika · 2009 · Volume 96 · Issue 1
Abstract
We model pairwise dependence of temporal maxima, such as annual maxima of precipitation, that have been recorded in space, either on a regular grid or at irregularly spaced locations. The construction of our estimators stems from the variogram concept. The asymptotic properties of our pairwise dependence estimators are established through properties of empirical processes. The performance of our approach is illustrated by simulations and by the treatment of a real dataset. In addition to bringing new results about the asymptotic behaviour of copula estimators, the latter being linked to first-order variograms, one main advantage of our approach is to propose a simple connection between extreme value theory and geostatistics.
Enable JavaScript for citation tools and additional paper interactions.